MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM 3.3MM S/T XPIN; PIN, FIXATION, SMOOTH

DEPUY MITEK LLC US RIGIDFIX FEM 3.3MM S/T XPIN; PIN, FIXATION, SMOOTH
Catalog Number 210133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d4: the device expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that the rigidfix fem 3.3mm s/t xpin device anchor was broken off, removed all broken parts.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.D4: the device expiration date was unknown in the initial report.The date of expiration has been updated accordingly.H4: the device manufacture date was reported as unknown in the initial report.Please note that the date of manufacture has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.Visual inspection reveled that only two cross pins were returned.One of the pins was deformed.Under magnification, it was verified that both are cracked in the proximal part.The overall complaint was confirmed as the observed condition of the rigidfix fem 3.3mm s/t xpin would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the bent cross pins is traced to thermal degradation of the polymers due to an exposure to higher temperatures than the recommended while in stock.As per ifu, store in a cool dry area.The potential cause for the cracked cross pin is traced to procedural variables, such handling of the device or product interaction during procedure; bending force may was applied to the transparent cross pin, therefore the cross pin was cracked, however, this cannot be conclusively determined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history review: there was no non-conformance regarding this lot.

Brand Name
RIGIDFIX FEM 3.3MM S/T XPIN
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key21047136
Report Number1221934-2024-04710
Device Sequence Number20932412
Product Code HTY
UDI-Device Identifier10886705000890
UDI-Public(01)10886705000890(10)203L112(17)260731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K974341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number210133
Device Lot Number203L112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/22/2025
01/27/2025
01/27/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/23/2025
01/28/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown